I have been taking Klonopin either every day or every other day 1mg. for about 3 years. I recently started fertility shots and stopped cold turkey. I didn't think it was going to be a problem. WRONG!!!! I went two days and started feeling really crappy (no energy, flue like symptoms, numbness) so I took a .5 mg and then went 4 days without one. I felt like crap. Major withdrawals, numbness and flue like symptoms. On the 4th day, my face started to go numb and my throat was feeling like it was closing so I took a .5mg yesterday. I'm going to try not to take on today, but I don't know if that is the wright way to go. Does anyone know how I should taper off of these things. I just want to feel normal again. I appreciate your help!
Keep in mind that I am not a physician, so I am merely trying to provide you some guidance for consulting with your doctor(s). First of all, I know that fertility shots are difficult, both emotionally and physically. So, please discuss all the potential effects of those shots with your doctor so that you can know what to expect from them.
Secondly, ask your doctor if it is necessary for you to taper off Klonopin at this time or if it would be better to wait (perhaps it would be better for you to stay on it during the shots (?). Finally, taper off with your doctor's assistance. He/she can help you come up with a set schedule for tapering off, rather than you trying to do so yourself.
I hope that helps...and please write back and tell us how it goes.
Jennifer L. Fee, Psy.D. (Psychologist)
Not to fault you, but one should NEVER stop these types of medications cold turkey. I don't know why people do this to themselves, unless they're in a life-threatening situation and their doctor specifically tells them to do so and offers substitute drugs to help with withdrawal.
I am tapering off 2 mg, which I've taken for years. I'm doing .25 mg decrease per MONTH. So, very, very slowly. Usually the first day or two of the downward tapering I feel slightly nervous and have a little trouble sleeping, but it's been fairly easy so far.
Have your doctor prescribe .25 (a solutab), .5 and 1 mg, so you can adjust the dose as needed.
I repeat - do not discontinue these meds abruptly. After long use, you risk not only feeling badly, but you also risk seizures.
Klonopin is a horrible prescription medication. My doctor put me on .05mg once a day for anxiety. At first it helped and I didnt experience panic attacks, then I started to notice I was exshausted all the time and didnt seem to care about anything. I decided to quit taking them, and what I experienced was like what you would think it would feel like to get off herion or something! I was a rollercoaster of emotions, one second crying, one second screaming! I felt sick, like I had a terrible flu. Had horrible headaches and the panic attacks were worse than ever. I would never recomend anyone taking this drug EVER!
i am doing the same thing, but come off 3mg and now down to 1.5mg daily. i came off .5 every week for 3 weeks. and it was hell. I felt nausea, tired, felt like at times i was going to throw up and i simply wanted away from anything choatic, crowds, cafeteria, anywhere where those was people. the funny thing is i am funny at home usually, but i can tell when it is time to take the klonopin, i get a nausea feeling along with am sort of mentally confused. believe me i am going to work as hard as i can to get off this completely. i have been on 2mg of klonopin for about 10 years so my taper is a little difficult but i understand your symptoms and all i can say is try your best, that is what i am doing. but i am running from family functions, the public and everything currently. well email me if you have any other questinos cause klonopin has been my drug for 10 years so i can tell you alot abou it, and like i said i am trying to get off of it cause i want to be on a better drug for my body so my doctor says. but i will never go back on klonopin again.
email me with advice or questions firstname.lastname@example.org
hope this helps
I have had to come off the klonopin cold turkey due to a paharmace date screw-up. So they would not re-fill it for 11 days which would be the 8th for me. They prescribed a drug called Visteril for a replacement but I still feel horrible. I wasn't able to taper off the klonopin. Right now I an epseriencing extreme irritability, nervousness, and flu like symptoms. I have been off of it cold turkey for 5 days now and the symptoms are not gettng any better.
now i'm scared to take this klonopin,just got it today and was given this because i can't sleep well, i also take zoloft
I have been on Klonopin for 10 years, at least, and have tried a couple of times to get off of it. I will try again but will taper extremely slowly at .5mg a month. It is one of the hardest drugs I have tried to stop. Once I finally get off I will NEVER take it again. The withdrawal is awful ! Anybody who is trying to get off the drug and the doctor reduces drastically RESIST this and do a more gradual reduction. I also have had nightmares with very vivid dreams for a long time and I know Klonopin has caused this. The dr. says no, but there is no other explanation. I never had these dreams before Klonopin. Good luck to all. Anybody with any advice for me would be great.
i have been on klonipin for two years. have not always took a whole pill because i don't like the thoughts of taking pills at all! but my panic and anxiety was getting worse so i was breakin a .5 in half but i am doing thing i can't remember doing! having some kind of spells were i am saluvating extremely and blacking out i don't remeber anything i do! someone has to tell i even had a spell. i can tell you i am fixing to have a spell but don't remember having it!! i have been taking the .5mg everynight about 6 months i need to know how to get off this pill
i hate it!!
i am doing the same thing and it is awful. i hate it! i know i am going to have a spell but don't remember a thing! once i had a blackout in my back yard and just stood up and dropped my pants. just lucky my husband was there! i don't remember it but my husband told me about it!! i need help! advice on how to get off this pill
I have successfully tapered off of Klonopin over a 2 month period. I did a water titration where I tapered 10% every week and that worked for me. I had alot of help from a site that assists people getting off of benzos. Lots of information and good support group. I could not have done it without them.
Here is the link for the site.
please email me if you have any questions and good luck getting off the drug. It is a terrible drug and I feel so much better now and am 4 months off.
help me i have been taking a half of a 0.5 for about 2 years but for a month i have been taking 0.5 then i got back down to a half of 0.5 mg i have been taking a half of a adivan for a couple of days how do i get if this klonipin email@example.com email with some help please! i hate the blackouts please!!!!!!
I am currently having a really hard time getting off of Klonopin. I just went through some horrible withdrawals which happnened over just one day of not taking it because I ran out of my medicine before I was able to see the new doctor that took my old dr.'s place. I currently take around 1mg per day and even up to 2mg at times where I'm feeling very anxious. I would like to get off this horrible drug but I'm scared to death I won't be able to and I'm also scared that I will go through withdrawals from hell again. I was hoping you could help me or be of some type of support. Please email me back if possible at firstname.lastname@example.org I would greatly appreciate it.
how long were you on benzos,also what a water titration, i got physically addicted by a dr prescribing it too me i didnt know how bad.. its been a little over a month 04/12/12 dr prescribes me alprazolam he just met me. gve me 1mg 3 times a day i would take 1 or 2 .. really 1 aday to sleep.. fast forward may 13th i go to hospital still no clue about how these pills gave me more panics and symptoms when the half life withdraws.. they keep me two days. pump me up with xanax and zoloft attivan.. percusset, they really must of not like me.. and me trusting of drs.. male nurse finally schooled me on benzo, but said i should be fine since i havent used long. i go home throw out the restof pill about 20 or 30.. 15 hrs later boom the worst withdrawal i never experienced,i never used drugs, i was shaking tremoring ,looking up at ceiling ,no appetite, my poor mom had to rescue 4 in garbage to sustain me til i see dr..on may 18 th, long story short dr gives me clonazepan to taper is he trying to screw me up 1 mg 2 a day for 2 weeks , then taper a half ,also gave me paxil heck no,i broke that pill up in 4 pieces took 3 pieces i guess would be 0.75 sat sun mon, tues took 2 pieces which i guess would be 0.5 but my body is numb, i get cloudy head 2 or 3 hrs of sleep no sexual urges, looks like i had ms,palsy,stuttered alot one day, now today may 25 go to dr i tell him he says its not the pillbecause iu havent been taking longf, i tell him when i take the pill the issues subside, he says i have another problem wow..i didnt have no issues like this till i started on this benzo drug on 04/12/12 so i tell him i want 0.25 he tells me their only available lowest is 0.5 wow i says ok ,he prescribes me 50 .. which now i know this dr doesnt care who he hurts.. i wanna get off this pill so bad plz help..